Alert archive / Massachusetts / High Surf Advisories in 2017

High Surf Advisory 6, NWS Boston/Norton, MA

September 3, 2017Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Sep 3, 2017, 3:58 AM EDT for Barnstable County, Nantucket County, Massachusetts. It took effect at Sep 3, 2017, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 3:58 AM EDT (07:58 UTC)
In effect from
Sep 3, 2017, 8:00 AM EDT
Expired
Sep 3, 2017, 6:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2017-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2017-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WHUS41 KBOX 030758
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT SUN SEP 3 2017

MAZ022-024-031600-
/O.NEW.KBOX.SU.Y.0006.170903T1200Z-170903T2200Z/
BARNSTABLE MA-NANTUCKET MA-
358 AM EDT SUN SEP 3 2017

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING.

* LOCATION...EAST FACING BEACHES ON CAPE COD AND SOUTH AND EAST
  FACING BEACHES ON NANTUCKET.

* TIMING...THROUGH 6 PM THIS EVENING.

* SURF AND RIP CURRENT RISK...HIGH SURF IS EXPECTED ALONG WITH THE
  POSSIBILITY OF DANGEROUS RIP CURRENTS. THERE IS THEREFORE THE
  POTENTIAL FOR LIFE-THREATENING CONDITIONS FOR PEOPLE ENTERING
  THE SURF.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO
SHORE. ANOTHER MEANS OF ESCAPE FOR GOOD SWIMMERS IS TO RIDE THE
CURRENT OUT UNTIL IT DISSIPATES...THEN SWIM BACK TO SHORE OUTSIDE
OF THE RIP CURRENT.

DO NOT ATTEMPT TO SWIM DIRECTLY INTO THE RIP CURRENT...IT CAN
EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES...WHERE
RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
417 
WHUS41 KBOX 031435
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT SUN SEP 3 2017

MAZ022-024-032200-
/O.CON.KBOX.SU.Y.0006.000000T0000Z-170903T2200Z/
BARNSTABLE MA-NANTUCKET MA-
1035 AM EDT SUN SEP 3 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...EAST FACING BEACHES ON CAPE COD AND SOUTH AND EAST 
  FACING BEACHES ON NANTUCKET.

* TIMING...THROUGH 6 PM THIS EVENING.

* SURF AND RIP CURRENT RISK...HIGH SURF IS EXPECTED ALONG WITH 
  THE POSSIBILITY OF DANGEROUS RIP CURRENTS. THERE IS THEREFORE 
  THE POTENTIAL FOR LIFE-THREATENING CONDITIONS FOR PEOPLE 
  ENTERING THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO
SHORE. ANOTHER MEANS OF ESCAPE FOR GOOD SWIMMERS IS TO RIDE THE
CURRENT OUT UNTIL IT DISSIPATES...THEN SWIM BACK TO SHORE OUTSIDE
OF THE RIP CURRENT.

DO NOT ATTEMPT TO SWIM DIRECTLY INTO THE RIP CURRENT...IT CAN
EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES...WHERE
RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
812 
WHUS41 KBOX 032042
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT SUN SEP 3 2017

MAZ022-024-032200-
/O.CON.KBOX.SU.Y.0006.000000T0000Z-170903T2200Z/
BARNSTABLE MA-NANTUCKET MA-
442 PM EDT SUN SEP 3 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...EAST FACING BEACHES ON CAPE COD AND SOUTH AND EAST 
  FACING BEACHES ON NANTUCKET.

* TIMING...THROUGH 6 PM THIS EVENING.

* SURF AND RIP CURRENT RISK...HIGH SURF IS EXPECTED ALONG WITH 
  THE POSSIBILITY OF DANGEROUS RIP CURRENTS. THERE IS THEREFORE 
  THE POTENTIAL FOR LIFE-THREATENING CONDITIONS FOR PEOPLE 
  ENTERING THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER...AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...THEN SWIM BACK TO
SHORE. ANOTHER MEANS OF ESCAPE FOR GOOD SWIMMERS IS TO RIDE THE
CURRENT OUT UNTIL IT DISSIPATES...THEN SWIM BACK TO SHORE OUTSIDE
OF THE RIP CURRENT.

DO NOT ATTEMPT TO SWIM DIRECTLY INTO THE RIP CURRENT...IT CAN
EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES...WHERE
RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD STAY IN SAFE AREAS
WELL AWAY FROM POSSIBLE SPLASHOVER. INDIVIDUAL WAVES MAY BE MORE
THAN TWICE THE AVERAGE WAVE HEIGHT...WHICH CAN SWEEP A PERSON
INTO THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.
FALLING INTO TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Sep 3, 1:58 AM EDT, 2 hours earlier.

Area forecast discussion, Sep 3, 1:58 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Taunton MA
158 AM EDT Sun Sep 3 2017

.SYNOPSIS...
The remnants of Harvey will bring areas of rain, possibly heavy
at times overnight and into Sunday. Warmer temperatures return
Monday and Tuesday. A slow moving cold front looks to bring
showers and isolated thunderstorm with locally heavy rain
Wednesday into Thursday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
155 AM update...

Light rain had overspread all of southern New England except
northeastern MA as of 155 AM. Some moderate rain was occurring
along the immediate south coast of Connecticut and Rhode
Island.

The area was moving rapidly northeast...and already the back
edge of the precipitation had reached from Poughkeepsie to White
Plains in southeastern NY.

Light south winds should turn to the east-southeast and gust to
20 mph toward daybreak along the south coast. Dewpoints were in
the upper 40s amd lower 50s and will continue to slowly rise
the rest of the overnight hours.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Sunday...

Shortwave trough associated with the remnants of Harvey is
moving through the Northern Appalachians. Meanwhile, northern
stream shortwave sweeps across the Great Lakes tonight and
merges with the remnants Sunday as the combined system crosses
New England.

The remnants are drawing a warm front and lots of tropical
moisture up the coast. Two inch PW values are forecast to pass
just offshore of Nantucket while 1.5 inch values reach much of
Southern New England, especially RI and Eastern Mass.

Strong low level jet and forced lift of the moist air starts
during the early morning. While all areas are affected, much it
is focused toward RI, Eastern CT and Eastern MA and tapers off
toward midday from west to east. The Great Lakes shortwave then
moves through and will generate additional forcing and lift the
remainder of the day. Expect showers through the day with some
heavy downpours possible. Showers taper off toward evening.

Winds of 35-40 knots are expected at 950 mb, and some of this may
be brought to the surface in showers. Expect wind gusts of 30-35
mph gusts on Cape Cod and the Islands, lesser speeds farther
northwest. Wind advisory criteria could be realized on the Cape
and Islands, but low confidence on that occurrence. Strong
gusts just below advisory levels are more likely.

With clouds, showers and east-southeast winds, expect max temps
near the water temps, in the mid 60s to around 70.

Sunday night...

Drier air moves in behind the departing weather system. Expect
clearing skies and winds from the west-southwest. Min temps
upstream in Canada were in the 50s last night, which matches
with guidance forecast values.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Warming trend early next week with above normal temperatures
* A slow moving front brings showers and isolated thunderstorms
  with locally heavy rainfall Wed into Thu
* Dry conditions later Fri and Sat

Details...

Monday...
Expect a lovely late summer day for Labor Day as weak high
pressure ridge moves across. Back side of ridge pushes across
Mon afternoon, so expect W winds to shift to SW Mon afternoon
and night. Rather good pres gradient in place, so not expecting
sea breezes. Should see mostly sunny to sunny skies during the
day, then may start to see mid and high level clouds approach
from the NW around or after midnight across western areas.

Good low level mixing in place, so will see temps recover to
the 70s to lower 80s, mildest across the coastal plain as well
as the CT valley.

Tuesday through Thursday...
12Z model suite continues to signal significant H5 long wave
trough amplification from cutoff mid level low over Hudson Bay,
pushing S across the Great Lakes to the mid Gulf coast by around
Thu. A cold front will run out ahead of this trough, bringing
some showers and isolated thunderstorms into western areas as
early as Tue. The front then tends to stall across central and
western areas Wed night and Thu, with weak waves of low pres
moving along it.

Still some timing issues with the onset of the precip across
the region Tue night/Wed, especially across eastern areas.
However, once this sets up, could see showery periods along with
a few thunderstorms. Noting K indices of 30-35, TQ values of
18-20 for elevated convection and surface LIs of zero to -2.
Also noting plumes of higher PWATs moving across especially
around the Wed night/Thu timeframe, on the order of 2 to 2.2
inches which will stream N across the region as the front
stalls. So, could see bands of heavier rainfall both Wed and Thu
along with the chances of thunderstorms.

Have kept chance POPs across western areas Tue afternoon and
evening, then slowly shift E with LKLY to CAT POPs on Wed
through most of Thu. Think best shot for heavier precip, as
least for now, will be Wed night-Thu, where 1 to 1.5 inches of
rain could fall, with local amounts up to 2 inches possible. Do
have somewhat lower confidence on exact timing and placement of
this depending upon where the front stalls and the bands of
heavier rain may fall. The heavier precip may push east Thu
night, but timing is very much in question.

Friday and Saturday...
Lower confidence during this timeframe due to model solution
spread, though the 12Z OP runs of the GFS, GGEM and ECMWF all
start to lift the long wave trough to the W while trying to
cutoff H5 low somewhere around the Great Lakes. The heavier
rain should move off as the front actually shifts offshore Fri
morning, as least as of this model run. With upper level system
trying to linger to the W, may also see lingering showers mainly
across the interior during the day Fri.

As for Fri night/Sat, all bets are off with lack of continuity
and run to run model consistency, have little if any confidence
with the possible approach of Irma. For now, dry forecast for
Fri night/Sat.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

Overnight...Moderate to high confidence.

Mainly VFR, with CIGS lowering overnight. Light rain across the
region. Ceilings lowering to MVFR toward daybreak.

Sunday...Moderate confidence.

MVFR CIGS/VSBYS in showers and fog, with areas of IFR possible
especially across the Worcester Hills and in Eastern Mass and
RI. Southeast winds gusting to 30 knots on Cape Cod and Islands,
lesser wind farther northwest.

Sunday night...High confidence.

Showers and low clouds exit to the northeast with clearing skies
and west-southwest wind. Any lingering MVFR cigs/vsbys should
exit. VFR conditions much of the night.

KBOS Terminal...Moderate to high confidence in TAF.

KBDL Terminal...Moderate to high confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday through Tuesday night...High confidence.
Mainly VFR. Late night/early morning patchy fog with local
MVFR-IFR VSBYS. Sct showers/isolated TSTMS across W Mass/N
central CT Tue afternoon, slowly pushing E Tue night.

Wednesday and Thursday...Moderate confidence.
Conditions lowering conditions to MVFR locally IFR in showers
and isolated TSTMS with locally heavy rainfall possible. Lower
confidence on precise timing.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

Overnight...Moderate to high confidence.

Increasing winds and seas, especially across the southern
waters. E-SE winds increase overnight, reaching 15-20 knots
sustained and 20-30 knot gusts. Seas build to 3 ft across the
eastern waters and 3 to 5 ft S of Rhode Island by morning.
Showers will move across the southern waters overnight and
should reach the eastern waters by sunrise. Visibility may
lower to 3-4 miles in heavier showers.

A Small Craft Advisory remains in effect for most waters.

Sunday...Moderate confidence.

Southeast winds much of the day, becoming southwest on the
southern waters late afternoon. Sustained winds 20-25 knots and
gusts 30 knots or a little higher. Seas will build to 5-7 feet
on the outer waters and RI waters with 3-4 feet closer to shore.
Showers continue with some locally heavy downpours, then
diminish in the afternoon and evening.

A Small Craft Advisory in effect for all waters. A few gale
force gusts to 35 knots remain a possibility, especially south
and east of Cape Cod. But confidence remains too low to convert
to gale headlines at this time.

Sunday night...High confidence.

Winds shift from the the west-southwest. Winds to 25 knots
linger much of the night, but trend lower after midnight. Seas 5
to 7 feet linger on the outer waters overnight. A Small Craft
Advisory is in effect through Sunday night.

Outlook /Monday Night through Thursday/...

Monday through Tuesday night...Moderate confidence.
W winds back to SW during Mon, then S-SW on Tue. Gusts up to
around 25 kt on the open waters Mon night and Tue. Seas up to
5-6 ft Mon, then remaining around 5 ft over the open waters Mon
night and Tue. Patchy late night/early morning fog with local
visibility restrictions Mon night/early Tue. Chance of
showers/isolated thunderstorms late Tue/Tue night.

Wednesday through Thursday...Moderate confidence.
S-SW winds may gust up to around 25 kt Wed night into Thu
morning. Seas 5-6 ft across the open waters, highest on the
southern outer waters. Locally heavy showers and patchy fog
will reduce visibility. Isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 AM early this morning to 8 AM EDT
     Monday for ANZ231>234-254-255.
     Small Craft Advisory from 5 AM early this morning to 4 PM EDT
     this afternoon for ANZ230-236.
     Small Craft Advisory until 8 AM EDT Monday for ANZ235-237-256.
     Small Craft Advisory from 8 AM this morning to 8 AM EDT Monday
     for ANZ250-251.

&&

SYNOPSIS...WTB/EVT/GAF
NEAR TERM...GAF
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT/GAF
MARINE...WTB/EVT/GAF
Hazardous weather outlook, Sep 2, 4:12 AM EDT, 23 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
412 AM EDT Sat Sep 2 2017

CTZ002>004-MAZ002>019-021-022-026-RIZ001>005-030815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Barnstable MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
412 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020-023-024-RIZ006>008-030815-
Southern Bristol MA-Dukes MA-Nantucket MA-Washington RI-Newport RI-
Block Island RI-
412 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rough surf and dangerous rip currents are possible for south coastal
beaches Sunday. A high surf advisory may eventually be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-030815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
412 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Low probability (less than 30 percent chance) that southeast winds
approach gale force (34 kt) Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

Nearby

High Surf Advisories in Massachusetts, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.